It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....

Addiction & Recovery Message Board

Post New Thread   Closed Thread
LinkBack Thread Tools Search this Thread
Old 10-27-2007, 05:31 PM   #1
Join Date: Oct 2007
Location: plattsburgh
Posts: 2
bobbie11sox HB User

I have a friend who takes morphine and dilaudid for pain management after back surgery. She is now stopping these meds cold turkey, is that safe?

Last edited by bobbie11sox; 10-27-2007 at 05:38 PM.

Sponsors Lightbulb
Old 10-27-2007, 06:14 PM   #2
Senior Veteran
Join Date: Jul 2003
Location: ky
Posts: 986
spark-o-cet HB User
Re: withdrawals

why is she stopping them cold turkey?that is crazy unless she has only took them for a week or two and never been an addict.we need more info on your friend to be able to offer good sound advice.tell her to read the boards for about a full week and then if there are any questions let us know.good luck-spark

Old 10-28-2007, 06:14 PM   #3
Join Date: Oct 2007
Location: plattsburgh
Posts: 2
bobbie11sox HB User
Re: withdrawals

She has been taking them for two years and feels she is addicted. They want her to stay at a pain management place for a week, but she does not want to go. She also has high blood pressure.

Old 10-28-2007, 07:27 PM   #4
Senior Veteran
Join Date: Nov 2004
Location: Louisville, Kentucky
Posts: 1,087
jessy28 HB Userjessy28 HB Userjessy28 HB Userjessy28 HB Userjessy28 HB Userjessy28 HB User
Re: withdrawals

Yes it is safe as long as she is not also on other meds and does not have heart problems. It really is just the best way to do it. Just do it and get it out of the way. People who are addicts to pain meds always try to find an easier softer way but there is not really one. Only things that help temporarily control their addictions or post pone the withdrawls. She will feel like crap physically for 4 to ten days and not feel normal for a few months after that because she is so used to having them in her system but eventually she will feel normal again not using anything on a daily basis. There really is no better way than to just taking the dose down for months. It does help a little to take the dose down over a wk or two to make it a little easier. Like if she takes three a day maybe start winging down for a wk or two and then just tough out the wk of feeling uncomfortable. I was on kemo for while and I used to be addicted to opiates big time about six yrs ago. Anyway along with the kemo came a lot of body pain. I had to take....or I suppose I choose to take the pain pills offered to me by my doctor. They helped a lot. I was worried about myself. Anyway I winged myself down for like five days and then gave them away. I did not feel very good but when it was over it was over and what a difference from the old days. I knew that I just had to tough it out for five to ten days or so and I would be fine and I was. Good luck.

Old 10-28-2007, 09:32 PM   #5
Senior Veteran
Join Date: Aug 2003
Location: NY
Posts: 837
FullCircle08 HB User
Re: withdrawals

bobbie --is that plattsburgh NY --I am very close to you. Let me know if you need help finding a meeting or anything for your "friend"


Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Ultram Withdrawals - Will This Work to Detox? daudi811 Addiction & Recovery 1 04-12-2010 04:12 PM
alcohol withdrawals with DT's mimmsy Addiction & Recovery 4 12-05-2009 10:09 PM
Effexor Withdrawals- Need HELP Now!! Anonymity Addiction & Recovery 16 12-27-2006 05:08 AM
EFFEXOR WITHDRAWALS were TERRIBLE...should I take Wellbutrin? KIZMET Mental Health 2 09-04-2006 07:30 PM
hydrocodone withdrawals are killing me laurausesntexas Addiction & Recovery 18 07-08-2005 05:47 AM
brother needs help iiicnoteiii Addiction & Recovery 4 03-18-2005 07:44 PM
Withdrawals: what to expect and help outthere2 Addiction & Recovery 2 11-21-2004 01:55 PM
Zoloft Withdrawals-Need support snoopybe81 Drug Interactions / Side Effects 21 05-15-2004 07:16 PM
Severe withdrawals badbackdavid Smoking Cessation 24 02-03-2004 06:13 AM
Ultram for withdrawals rlcowboy Addiction & Recovery 17 09-03-2003 08:59 PM

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off

Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 02:41 PM.

Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2015 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!